Oregon, 2005

Strong Wind in Oregon, November 3, 2005

November 3, 2005 · NWS PDT · 1 event in 1 county or zone

Sustained wind speeds of 39 MPH with gusts to 46 MPH blew a few shingles off a barn.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

Sustained wind speeds of 39 MPH with gusts to 46 MPH blew a few shingles off a barn.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 3, 8:00 AM PST, 5 hours earlier.

Area forecast discussion, Nov 3, 8:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
800 AM PST THU NOV 3 2005

.DISCUSSION...LATEST RADAR WAS SHOWING A LARGE AREA OF RAIN OVER
WESTERN OREGON ADVANCING EAST. THIS AREA WILL MOVE INTO PORTIONS OF
THE BASIN TODAY AND SNOW ADVISORIES ARE IN EFFECT WITH SEVERAL
INCHES OF SNOW EXPECTED ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES ABOVE 3K AND CENTRAL OREGON ABOVE 4500K. ALSO AND AHEAD OF
THE STORM SYSTEM ENTERING OREGON SOUTH WINDS WILL CHANNEL INTO AND
NEAR LADD CANYON WHERE A WIND ADVISORY IS IN PLACE. NEW MODEL
GUIDANCE SUGGESTS COOLER AFTN TEMPS THAN WHATS IN THE FORECAST FOR
PDT SURROUNDING AREAS AND WITH EXPECTED SUNSHINE WILL GO ABOVE
MODELS. OTHERWISE THE SHORT TERM FORECAST APPEARS ON TRACK FOR NOW.

&&

.PREVIOUS AVIATION DISCUSSION...LOWERING CEILINGS ARE EXPECTED AT EACH
TAF SITE TODAY AS A MOIST WEATHER SYSTEM MOVES THROUGH THE AREA.
PRECIPITATION WILL CROSS THE CASCADES INTO YKM AND RDM NEAR 16Z.
CEILINGS AND VISIBILITIES WILL BECOME MVFR AT RDM EARLY THIS
AFTERNOON...WITH CEILINGS OCCASIONALLY LOWERING TO IFR WITH FRONT
PASSAGE BETWEEN 22-01Z.  SIMILAR CONDITIONS ARE EXPECTED AT YKM AND
DLS EXCEPT THAT CEILINGS SHOULD ONLY DROP DOWN TO MVFR THIS
AFTERNOON.  AT PSC...PDT...AND ALW DOWNSLOPING WINDS OFF THE BLUE
MOUNTAINS SHOULD KEEP CEILINGS VFR DESPITE EXPECTED PRECIPITATION
THIS AFTERNOON...ALTHOUGH BRIEF MVFR CONDITIONS WITH FRONT PASSAGE
IS POSSIBLE.  WINDS WILL INCREASE OUT OF THE SOUTH TO SOUTHWEST THIS
AFTERNOON AND EVENING WITH GUSTS TO NEAR 25 KNOTS EXPECTED AT
RDM...ALW...PDT...AND PSC.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  36  54  36 /  70  60  40  40
ALW  58  39  54  38 /  70  60  40  50
PSC  53  37  56  35 /  70  40  40  30
YKM  46  31  51  31 /  90  30  40  30
HRI  55  35  56  33 /  70  40  40  30
ELN  42  31  48  30 / 100  40  50  40
RDM  48  30  50  30 /  80  60  40  30
LGD  55  34  47  33 /  70  70  50  50
5J0  55  32  48  31 /  70  70  40  40
DLS  52  36  52  35 /  90  40  60  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR ORZ043.
    .WIND ADVISORY FROM 12 PM PST TO 6 PM PST THIS AFTERNOON
     FOR ORZ049.

WA...SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR WAZ025.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97
Hazardous weather outlook, Nov 3, 4:33 AM PST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
433 AM PST THU NOV 3 2005

WAZ024>030-ORZ041>050-041300-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
433 AM PST THU NOV 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY.

A VIGOROUS PACIFIC WEATHER SYSTEM WILL MOVE WEST TO EAST THROUGH THE
PACIFIC NORTHWEST TODAY.  THIS SYSTEM WILL SPREAD WIDESPREAD
PRECIPITATION TO MOST AREAS...AND HAS TRIGGERED THE ISSUANCE OF
SEVERAL FORECAST HIGHLIGHTS.

SNOW
     EAST SLOPES OF THE SOUTHERN CASCADES, CENTRAL OREGON

SNOW LEVELS WILL HOVER AROUND 3000 FEET TODAY ALONG THE CASCADE
CREST WITH 4 TO 7 INCHES OF SNOW EXPECTED.  IN CENTRAL OREGON SNOW
LEVELS WILL HOVER JUST BELOW 4000 FEET THIS MORNING BEFORE RISING TO
AROUND 4500 FEET BY EARLY AFTERNOON.  SNOW ACCUMULATIONS ABOVE 4500
FEET WILL BE 2 TO 4 INCHES...WITH LOCATIONS BETWEEN 4000 AND 4500
FEET PICKING UP AN INCH OR LESS.  SEE THE LATEST PDXWSWPDT OR
WWUS46 KPDT FOR THE DETAILS.

STRONG WIND
     GRANDE RONDE VALLEY

A STRONG SOUTH TO NORTH PRESSURE GRADIENT WILL GENERATE VERY WINDY
CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY THIS AFTERNOON.  THE
STRONGEST WINDS WILL OCCUR IN THE VICINITY OF LADD AND PYLES CANYONS
AND WILL BE SUSTAINED BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH AT
TIMES.  THE PRESSURE GRADIENT WILL SLACKEN AFTER FRONTAL PASSAGE AND
WINDS WILL DROP SIGNIFICANTLY.  SEE THE LATEST PDXNPWPDT OR WWUS76
KPDT FOR THE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NIGHT.

SNOW SUNDAY AND MONDAY
     NORTHWEST BLUE MOUNTAINS, BLUE MOUNTAINS, OCHOCO-JOHN DAY
     HIGHLANDS, WALLOWA COUNTY

UNSETTLED WEATHER WILL CONTINUE THROUGH MID WEEK...WITH A STRONG
PACIFIC WEATHER SYSTEM SLATED TO MOVE THROUGH THE REGION LATE
SATURDAY INTO THE EARLY WEEK.  THIS SYSTEM...IF IT ALIGNS AS
FORECAST MODELS SUGGEST...COULD CREATE THE POTENTIAL FOR A
SIGNIFICANT SNOWFALL EVENT OVER EASTERN MOUNTAIN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ALONG THE CASCADE CREST AND IN
THE GRANDE RONDE VALLEY TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Grand Ronde Valley

When
November 3, 1:00 PM PST to 1:10 PM PST
Where
Grand Ronde Valley forecast zone
Measured
34 kt (39 mph) measured sustained
Property damage
$100
Reported by
TRAINED SPOTTER
Coordinates
45.310, -118.009 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480449.